Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 283, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 3, 2007, 3:54 PM CDT for Bexar County, Comal County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2007, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 3, 2007, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Bexar County, TX, Comal County, TX
The radar
The Austin/San Antonio radar (KEWX), 37 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2518 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 032055 FFWEWX TXC029-091-040000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 354 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... BEXAR COUNTY IN SOUTH CENTRAL TEXAS... COMAL COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF NEW BRAUNFELS... * UNTIL 700 PM CDT * AT 351 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE VERY HEAVY RAINS AND FLASH FLOODING FROM THUNDERSTORM FROM NEW BRAUNFELS TO NORTHERN SAN ANTONIO TO HELOTES. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE NOTED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIMBERWOOD PARK...THE DOMINION...LEON SPRINGS...CROSS MOUNTAIN AND BULVERDE RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2946 9876 2974 9801 2983 9805 2968 9878 $$
2 follow-up statements
000 WGUS74 KEWX 032135 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 433 PM CDT TUE JUL 3 2007 TXC029-091-040000- COMAL TX-BEXAR TX- 433 PM CDT TUE JUL 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR BEXAR AND COMAL COUNTIES... AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NORTHERN SAN ANTONIO TO THE FAIR OAKS RANCH AND HELOTES AREA AS WELL AS BETWEEN NEW BRAUNFELS...SPRING BRANCH AND CANYON LAKE. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE NOTED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIMBERWOOD PARK...THE DOMINION...SHAVANO PARK...LEON SPRINGS...HOLLYWOOD PARK... HILL COUNTRY VILLAGE...CROSS MOUNTAIN AND BULVERDE RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2946 9876 2974 9801 2983 9805 2968 9878 $$
000 WGUS74 KEWX 032351 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 651 PM CDT TUE JUL 3 2007 TXC029-091-040001- COMAL TX-BEXAR TX- 651 PM CDT TUE JUL 3 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM CDT FOR BEXAR AND COMAL COUNTIES... THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 2946 9876 2974 9801 2983 9805 2968 9878 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:07 PM CDT, 47 minutes earlier.
Area forecast discussion, Jul 3, 3:07 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 307 PM CDT TUE JUL 3 2007 .DISCUSSION...FLASH FLOOD WATCH EXTENDED UNTIL 6 PM CDT WEDNESDAY. MODELS MIGRATE THE SEMI-TROPICAL UPPER LOW SOUTH ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS TONIGHT AND IT WILL LIKELY STALL ALONG THE LOWER RIO GRANDE PLAINS AREA WEDNESDAY INTO WEDNESDAY NIGHT. OUR SOUTHWEST COUNTY WARNING AREA (CWA) WILL BE IN CLOSE PROXIMITY TO THE UPPER LOW AS IT STALLS, THUS HEAVY RAINS MAY DEVELOP LATE TONIGHT ACROSS THE SOUTHWEST CWA UNDER THE UPPER LOW. IN ADDITION..A SECONDARY MAXIMA OF HEAVY RAINS WILL LIKELY DEVELOP OVERNIGHT AND INTO THE DAY WEDNESDAY AS THE LOW LEVEL JET REFORMS OVER THE EASTERN THIRD OF THE CWA AND THEN ENCOUNTERS LIFT ALONG THE ESCARPMENT. GENERAL WIDESPREAD 1 TO 3 INCH AMOUNTS CAN BE EXPECTED WITH LOCALIZED TOTALS UP TO 8 INCHES THROUGH WEDNESDAY. ANOTHER BOUT OF EXCESSIVE RAINS MAY OCCUR TOMORROW NIGHT OVER OUR SOUTHWEST CWA AS THE LOWS MEANDERS SLOWLY NORTHWARD. THE RAINS WILL LESSEN (IN AREAL COVERAGE) FINALLY LATE THURSDAY INTO FRIDAY AS THE LOW MOVES NORTHWEST OF THE CWA AROUND A BUILDING BERMUDA RIDGE TO THE EAST. WIDELY SCATTERED MAINLY DIURNAL SHOWERS AND THUNDERSTORMS ARE FORECAST THIS WEEKEND INTO EARLY NEXT WEEK WITH MOIST GROUND CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 81 73 85 74 / 80 80 70 50 40 AUSTIN BERGSTROM INTL AIRPORT 71 82 72 86 73 / 80 80 70 50 40 DEL RIO INTL AIRPORT 74 89 75 88 73 / 60 60 70 60 60 SAN ANTONIO INTL AIRPORT 72 86 73 85 74 / 80 80 80 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 02/25
Hazardous weather outlook, Jul 3, 2:59 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 259 PM CDT TUE JUL 3 2007 TXZ171>173-183>194-202>209-217>225-228-042000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 259 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH TEXAS MOVING SOUTHWESTWARD WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA TO RESULT IN A POTENTIAL FOR EXCESSIVE RAINFALL. THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
In the hours before
Local storm report, Jul 3, 3:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
347 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 3 N GEORGETOWN 30.69N 97.69W
07/03/2007 M3.43 INCH WILLIAMSON TX AWOS
3.43 INCHES OF RAIN RECORDED BY THE AWOS AT GEORGETOWN
MUNICIPAL AIRPORT SINCE 1115 AM.
0305 PM FLASH FLOOD 5 N GEORGETOWN 30.72N 97.69W
07/03/2007 WILLIAMSON TX EMERGENCY MNGR
4 FEET OF WATER OVER SOME LOW WATER CROSSINGS AND
RESIDENTIAL STREETS IN THE BERRY CREEK SUBDIVISION.
&&
MSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:00 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 2, 7:28 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jul 3, 5:33 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 3, 2:00 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jul 3, 2:04 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Llano | 3 hr |
| Jul 3, 2:24 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jul 3, 2:27 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jul 3, 2:30 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jul 3, 3:00 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Jul 3, 3:16 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jul 3, 3:36 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Jul 3, 3:52 PM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 3 hr |
| Jul 3, 3:52 PM CDT | Flash Flood Warning | EWX | Kinney, Medina, Uvalde | 3 hr |
| Jul 3, 5:08 PM CDT | Flash Flood Warning | EWX | Zavala | 3 hr |
| Jul 3, 6:22 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Jul 3, 6:44 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Jul 3, 6:51 PM CDT | Flash Flood Warning | EWX | Medina | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.